PL representations of Anosov foliations
Annales de l'Institut Fourier, Volume 42 (1992) no. 4, p. 937-965

By choosing certain Birkhoff’s section to the geodesic flow of a negatively curved closed surface, E. Ghys showed that the unstable foliation of the geodesic flow has a transversely piecewise linear structure. We explicitly describe the holonomy homomorphism induced by this transversely piecewise linear structure and calculate its discrete Godbillon-Vey invariant.

En choisissant une certaine section de Birkhoff pour le flot géodésique d’une surface compacte à courbure négative, E. Ghys a montré que le feuilletage instable du flot géodésique admet une structure transversalement affine par morceaux. Nous explicitons l’holonomie globale induite par cette structure transversalement affine par morceaux et calculons son invariant de Godbillon-Vey discret.

@article{AIF_1992__42_4_937_0,
     author = {Hashiguchi, N.},
     title = {$PL$ representations of Anosov foliations},
     journal = {Annales de l'Institut Fourier},
     publisher = {Imprimerie Louis-Jean},
     address = {Gap},
     volume = {42},
     number = {4},
     year = {1992},
     pages = {937-965},
     doi = {10.5802/aif.1316},
     zbl = {0759.57018},
     mrnumber = {93k:57058},
     language = {en},
     url = {http://www.numdam.org/item/AIF_1992__42_4_937_0}
}
Hashiguchi, N. $PL$ representations of Anosov foliations. Annales de l'Institut Fourier, Volume 42 (1992) no. 4, pp. 937-965. doi : 10.5802/aif.1316. http://www.numdam.org/item/AIF_1992__42_4_937_0/

[CN] C. Camacho and A.L. Neto, Geometric Theory of Foliations, Birkhäuser, Boston, 1985. | Zbl 0568.57002

[DS] G. Duminy and V. Sergiescu, Sur la nullité de l'invariant de Godbillon-Vey, C. R. Acad. Sci. Paris, 292 (1981), 821-824. | MR 84a:57024 | Zbl 0473.57015

[EM] S. Eilenberg and S. Maclane, Relations between Homology and Homotopy Groups of Spaces, Ann. of Math., 46 (1945), 480-509. | MR 7,137g | Zbl 0061.40702

[EHN] D. Eisenbud, U. Hirsch and W. Neumann, Transverse foliations of Seifert bundles and self homeomorphism of the circle, Comment. Math. Helvetici, 56 (1981), 638-660. | MR 83j:57016 | Zbl 0516.57015

[F] D. Fried, Transitive Anosov Flows and Pseudo-Anosov Maps, Topology, 22 (1983), 299-303. | MR 84j:58095 | Zbl 0516.58035

[Gh] E. Ghys, Sur l'invariance topologique de la classe de Godbillon-Vey, Ann. Inst. Fourier, 37, 4 (1987), 59-76. | Numdam | MR 89e:57023 | Zbl 0633.58025

[GS] E. Ghys and V. Sergiescu, Sur un groupe remarquable de difféomorphismes du cercle, Comment. Math. Helvetici, 62 (1987), 185-239. | MR 90c:57035 | Zbl 0647.58009

[Gr] P. Greenberg, Classifying spaces for foliations with isolated singularities, Trans. Amer. Math. Soc., 304 (1987), 417-429. | MR 89a:57037 | Zbl 0626.58030

[Ha1] N. Hashiguchi, On the Anosov diffeomorphisms corresponding to geodesic flows on negatively curved closed surfaces, J. Fac. Sci. Univ. Tokyo, 37 (1990), 485-494. | MR 91k:58105 | Zbl 0729.58040

[Ha2] N. Hashiguchi, On the rigidity of PL representations of a surface group, preprint. | Zbl 0829.57016

[He] M. Herman, Sur la conjugaison différentiable des difféomorphismes du cercle à des rotations, Inst. Hautes Études Sci. Pub. Math., 49 (1978), 5-234. | Numdam | MR 81h:58039 | Zbl 0448.58019

[Ma] B. Maskit, On Poincaré's theorem for fundamental polygons, Adv. in Math., 7 (1971), 219-230. | MR 45 #7049 | Zbl 0223.30008

[Mi] J. Milnor, On the 3-dimensional Brieskorn manifold M (p, q, r), in Knots, Groups and 3-Manifolds, Ann. of Math. Studies, 84 (1975), 175-225, Princeton. | MR 54 #6169 | Zbl 0305.57003

[T] T. Tsuboi, Area functionals and Godbillon-Vey cocycles, Ann. Inst. Fourier, 42, 1-2 (1992), 421-447. | Numdam | MR 94g:57032 | Zbl 0759.57019